Pennsylvania, 2006Flooding and Heavy Rain in Pennsylvania, November 8 to 9, 2006
November 8 to 9, 2006 · NWS PHI · 10 events in 10 counties and zones
A slow moving low pressure system that moved from the Gulf of Mexico caused heavy rain to fall during about a twelve hour period on the 8th in Eastern Pennsylvania. Storm totals averaged between 2 and 3 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 7
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving low pressure system that moved from the Gulf of Mexico caused heavy rain to fall during about a twelve hour period on the 8th in Eastern Pennsylvania. Storm totals averaged between 2 and 3 inches. The heavy rain caused urban and poor drainage flooding. The flooding was exacerbated by fallen leaves that clogged catch basins. The heavy rain also caused flooding along some of the creeks and rivers in Berks County and in southeastern Pennsylvania. Rain began falling during the evening on the 7th, fell heavy at times from about 3 a.m. EST through 3 p.m EST on the 8th and ended during the early evening on the 8th. | |The heavy rain was caused by a low pressure system which formed in the Gulf of Mexico on the 6th and merged with an approaching cold front on the morning of the 7th. It then moved slowly northeast. The low pressure system reached Savannah, Georgia at 7 p.m. EST on the 7th, Elizabeth City, North Carolina at 7 a.m. EST on the 8th, was about 100 miles east of Atlantic City, New Jersey at 7 p.m. EST on the 8th and in the Gulf of Maine at 7 a.m. EST on the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 7, 8:10 PM EST, 6 hours 50 minutes earlier.
Area forecast discussion, Nov 7, 8:10 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
810 PM EST TUE NOV 7 2006
.UPDATE...
ALONG THE COAST AND DELAWARE BAY AND LOWER DELAWARE RIVER TO PHL
WE HAVE UPGRADED THE COASTAL FLOOD STATEMENT TO AN ADVISORY FOR
MINOR COASTAL FLOODING AROUND HIGH TIDE ON WED. OTHERWISE THE
FORECAST IS GOING ACCORDING TO PLAN FROM THE DAY SHIFT, EXCEPT
SOME FOG IS COMING IN FROM THE OCEAN OVER THE SOUTHERN COASTAL
AREAS DUE TO THE DEWPOINTS BEING HIGHER THAN THE OCEAN TEMP
ALLOWING CONDENSATION AND FOG FORMATION. RAIN HAS SPREAD NORTHWARD
THROUGH DELMARVA AND UP TO PHL AND THE RAIN CONTINUES TO SPREAD
NORTHWARD.
RNS
&&
.PREV DISCUSSION...
/ISSUED 431 PM EST TUE NOV 7 2006/
SHORT TERM /TONIGHT THROUGH THURSDAY/...
A SLIGHTLY WRN PATH VERSION OF THE GFS IS FAVORED BY MOST MODELS
EXCEPT THE WRF, WHICH SEEMS SOMEWHAT SLOW EARLY IN THIS PERIOD, AND
THEN IT SEEMS OVERDONE WITH HOW IT HANDLES THE SURFACE REFLECTION
OF THE MID LEVEL LOW ON THU WITH A SFC TRANSFERENCE OF ENERGY,
ALTHOUGH WE DO NOTE THAT DIFFERENT MODELS HAVE, FROM TIME TO TIME,
DONE SOMETHING LIKE THIS.
THAT SAID, WE SEE SIGNS OF ELEVATED CONVECTION WITH THIS SYSTEM,
BETWEEN THE TROWAL, THE FN VECTOR CONVERGENCE BETWEEN H8 AND H7,
THE FAIRLY LOW EQUIV POT VORT VALUES AT H6, AND THE LOCATION OF
THE H7 TO H5 DRY SLOT. WATER VAPOR IMAGERY SHOWS A NICE PLUME OF
MOISTURE COMING UP FROM THE SOUTH AT HIGHER LEVELS, AND H8 WINDS
COMING OFF THE WATER IN ADVANCE OF THIS SYSTEM EXCEED 50 KT. ALSO,
BUFKIT OVERVIEWS SHOW INSTABILITY ABOVE AREAS OF LIFT FOR LATE
TONIGHT INTO TOMORROW. WE DID NOT PUT IN THE MENTION OF THUNDER,
BUT GIVEN PWATER VALUES AT OR A BIT ABOVE 1.5 INCHES AND H8 TDS
THAT APPROACH OR REACH 10 DEG C WE DID PUT IN PERIODS OF HEAVY
RAIN FROM LATE TONIGHT INTO TOMORROW. SEE BELOW FOR MORE ON
HYDROLOGY.
WE KEPT CHANCE POPS THROUGH WED EVENING JUST IN CASE THERE IS SOME
VALIDITY TO THE SLOWER WRF, BUT THEN WE DISCOUNT, AT LEAST FOR
NOW, ITS NEAR COASTAL LOW ON THU AND GO DRY THEN.
THIS SYSTEM DOES NOT SEEM TO WIND UP SO MUCH, NOR IS IT PUSHING
AGAINST A TERRIBLY STRONG HIGH TO THE NORTH, SO THE MODELS ARE NOT
PROGGING SFC WINDS AT THE LEVEL OF A WIND ADVISORY. WE ARE NOT
ANTICIPATING A LOT OF MIXING GIVEN THE SOUNDINGS. NO STRONG
EMPHASIS ON WINDS THIS PACKAGE.
REGARDING TEMPS, WE LOOKED AT PRESENT OBS, T/TD SPREADS AND
ANTICIPATED TRENDS FOR OVERNIGHT MINS, WE MINIMIZED THE DIURNAL
OSCILLATION TO SOME DEGREE NORTH OF THE TRACK OF THE SFC LOW,
WHICH WE TAKE ACROSS OUR SOUTHERN ZONES, FOR MAXES TOMORROW. TOMORROW
NIGHT INTO THURSDAY WERE A COMBINATION OF GUIDANCE, CONTINUITY AND
AGREEMENT WITH NEIGHBORING OFFICES.
LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HPC GUIDANCE, WHICH RESEMBLED FAIRLY CLOSELY THE 06Z GFS, WAS
ADHERED TO THIS PACKAGE. HIGH PRES BUILDING IN THU NIGHT INTO FRI,
THEN MOVING OFF THE COAST FOR SAT. A COLD FRONT IS FORECAST TO
MOVE ACROSS THE REGION SAT NIGHT, THEN HIGH PRES FOR SUN INTO TUE.
TEMPS ARE FORECAST TO BE ABOVE NORMAL PRIOR TO THE COLD FRONT,
THEN DROP TO NEAR NORMAL IN THE POST-FRONTAL REGIME.
AVIATION...
LARGE AREA OF MOISTURE, ASSOCIATED WITH THE APPROACHING LOW
PRESSURE SYSTEM WILL SPREAD ACROSS THE REGION THIS EVENING. CIGS
WILL BE LOWERING TO IFR/LIFR WITH MODERATE TO HEAVY RAIN LATE
TONIGHT. WITH THE ONSHORE FLOW, ST/SC IS ALREADY MOVING IN OFF THE
OCEAN. EXPECT CIGS BELOW 1 THSD FT TO SPREAD WNW ACROSS THE AREA
BY MIDNIGHT. THE IFR/LIFR CONDITIONS, ALONG WITH THE MODERATE TO
HEAVY RAIN, ARE EXPECTED TO CONTINUE INTO WEDNESDAY AFTERNOON. THE
LOW WILL THEN BEGIN TO PULL AWAY FROM THE FORECAST AREA, ALLOWING
CONDITIONS TO SLOW IMPROVE LATE IN THE DAY.
MARINE...
MODELS ARE HONING IN ON UPCOMING EVENT. LOW PRESSURE OVER THE
TENNESSEE VALLEY WILL REFORM ALONG THE MID ATLANTIC COAST LATE
TONIGHT AND THEN MOVE NORTHEAST UP THE COAST WEDNESDAY AND WEDNESDAY
NIGHT. WILL STAY WITH THE SMALL CRAFT ADVISORY, ALTHOUGH THERE
MAY BE SOME GUSTS APPROACHING GALE FORCE FOR A FEW HOURS WEDNESDAY
ON THE OCEAN. SEAS WILL DROP OFF SLOWLY AS THE LOW PULLS OFF TO
THE NE WEDNESDAY NIGHT AND THURSDAY. WILL DROP THE ADVISORY ON
THE UPPER DELAWARE BAY 6 AM THURSDAY. DONT EXPECT SEAS ON THE
TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA UNTIL MIDDAY FRIDAY.
TIDES...
TIDAL DEPARTURES MAY REACH 1 TO 1 1/2 FT ABOVE NORMAL WEDNESDAY
WITH THE STRONG ONSHORE FLOW. SOME MINOR TIDAL FLOODING MAY OCCUR
IN THE MOST SUSCEPTIBLE AREAS. WILL ISSUE A COASTAL FLOOD STATEMENT
SINCE WE ARE NOT WITHIN THE 12 HOUR LIMIT FOR AN ADVISORY. HIGH
TIDES OCCUR BETWEEN 9 AND 11 AM ON THE NEW JERSEY AND DELAWARE
OCEAN FRONTS. THEY ARE AN HOUR OR TWO LATER ON THE BACK BAYS AND
ON THE LOWER DELAWARE BAY. WITH THE STRONG ONSHORE FLOW, WATER
WILL BE PUSHED UP THE BAY AND INTO THE DELAWARE RIVER. HIGH TIDE
AT PHILADELPHIA WILL OCCUR AT 336 PM. TOMORROWS HIGH TIDE CYCLE
SHOULD BE THE ONLY ONE OF CONCERN. THE FOLLOWING HIGH TIDE IS
ASTRONOMICALLY LOWER AND THE WIND DIRECTION WILL SWING AROUND TO
A NORTHERLY DIRECTION AS THE LOW PULLS OFF.
HYDROLOGY...
OUR SPECIFIC QPF FORECAST IS FOR A BIT ABOVE 1.5 TO 2.5 INCHES FOR
THIS EVENT, AND THE MORE FLOOD-PRONE STREAMS MAY GO OVER GIVEN
THOSE VALUES. WE THEREFORE HAVE POSTED A FLOOD WATCH FROM LATE
TONIGHT INTO LATE TOMORROW NIGHT BASICALLY FOR COUNTIES THAT HAVE
THE AFOREMENTIONED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ060-067>071 FROM 3 AM WEDNESDAY TO 1 AM
THURSDAY.
...COASTAL FLOOD ADVISORY FOR PAZ070-071 FROM NOON WEDNESDAY TO 5
PM WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ008>010-012-015-017>019 FROM 3 AM WEDNESDAY
TO 1 AM THURSDAY.
...COASTAL FLOOD ADVISORY FOR NJZ012>014-020>027 FROM 7 AM
WEDNESDAY TO 1 PM WEDNESDAY.
...COASTAL FLOOD ADVISORY FOR NJZ016>019 FROM NOON WEDNESDAY TO 5
PM WEDNESDAY.
DE...COASTAL FLOOD ADVISORY FOR DEZ001 FROM NOON WEDNESDAY TO 5 PM
WEDNESDAY.
...FLOOD WATCH FOR DEZ001 FROM 3 AM WEDNESDAY TO 1 AM THURSDAY.
...COASTAL FLOOD ADVISORY FOR DEZ002>004 FROM 7 AM WEDNESDAY TO 1
PM WEDNESDAY.
MD...FLOOD WATCH FOR MDZ008 FROM 3 AM WEDNESDAY TO 1 AM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430 FROM 2 AM WEDNESDAY TO 6 AM
THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ431-450>455 UNTIL NOON FRIDAY.
&&Hazardous weather outlook, Nov 7, 4:35 PM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EST TUE NOV 7 2006
ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-081300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
435 PM EST TUE NOV 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TONIGHT
HEAVY RAINS ARE EXPECTED THROUGHOUT THE REGION LATE TONIGHT. A
FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF THE REGION. SEE THE
LATEST PHLFFAPHI FOR THE MOST UP TO DATE INFORMATION CONCERNING
THE WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE FLOOD WATCH IS VALID THROUGH WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 7, 9:05 PM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EST TUE NOV 7 2006
DEZ002>004-MDZ012-015-019-020-NJZ001-007-008-013-014-016-020>027-
PAZ054-055-061-062-081200-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...NEWTON...
WASHINGTON...MORRISTOWN...FREEHOLD...SANDY HOOK...PENNSVILLE...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...ALLENTOWN...
BETHLEHEM
905 PM EST TUE NOV 7 2006
...HEAVY RAIN OVERNIGHT AND ON WEDNESDAY...
RAIN CONTINUES TO OVERSPREAD THE REGION AND WILL FALL HEAVY AT TIMES
THROUGH EARLY WEDNESDAY AFTERNOON. THE STEADY RAIN WILL THEN TAPER
OFF AND END LATE WEDNESDAY AFTERNOON OR EVENING. RAINFALL AMOUNTS
OF 1.5 TO 2 INCHES ARE FORECAST FOR EXTREME NORTHWEST NEW
JERSEY...THE LEHIGH VALLEY AND THE POCONOS IN PENNSYLVANIA. OVER
EASTERN AND EXTREME SOUTHERN NEW JERSEY...CENTRAL AND SOUTHERN
DELAWARE AND THE MARYLAND EASTERN SHORE 2 TO 2.5 INCHES OF RAIN
ARE EXPECTED.
THE RAIN IS A RESULT OF A MOISTURE LADEN LOW PRESSURE SYSTEM OVER
THE SOUTHEASTERN STATES. THIS LOW WILL INTENSIFY AS IT MOVES
NORTHEAST TO NORTH CAROLINA BY WEDNESDAY MORNING AND THEN NEW JERSEY
BY WEDNESDAY EVENING. THE RESULT WILL BE A DRENCHING RAIN THROUGHOUT
THE REGION.
FLOODING IS POSSIBLE IN ANY AREAS OF POOR DRAINAGE...AS WELL AS IN
AREAS WHERE CULVERTS AND CATCH BASINS BECOME CLOGGED FROM FALLEN
LEAVES. THESE FALLEN LEAVES WILL ALSO MAKE ROADWAYS SLIPPERY FOR
MOTORISTS. MODERATE TO HEAVY RAIN IS EXPECTED TO BE OCCURRING DURING
THE MORNING COMMUTE ON WEDNESDAY. PLEASE GIVE YOURSELF EXTRA TIME TO
REACH YOUR DESTINATION AND TAKE LESS FLOOD PRONE ROADWAYS.
TFG
Heavy Rain, Carbon
- When
- November 8, 3:00 AM EST to 3:00 PM EST
- Where
- Carbon County, Albrightsville to Palmerton
- Reported by
- Mesonet
- Coordinates
- 41.020, -75.620
The heavy rain caused flooding to the entrance of Pennsylvania State Route 248 in Bowmanstown. Storm totals included 1.95 inches in Lehighton.
Heavy Rain, Monroe
- When
- November 8, 3:00 AM EST to 3:00 PM EST
- Where
- Monroe County, Tobyhanna to Bossardsville
- Reported by
- Mesonet
- Coordinates
- 41.180, -75.430
Storm totals from the heavy rain in Monroe County included 2.44 inches in Camelback, 2.28 inches in Lake Monroe and 2.12 inches in Saylorsville.
Heavy Rain, Lehigh
- When
- November 8, 3:00 AM EST to 3:00 PM EST
- Where
- Lehigh County, Jacksonville to Center Vly
- Reported by
- Mesonet
- Coordinates
- 40.670, -75.820
The heavy rain did cause poor drainage flooding in both Allentown and Bethlehem. Storm totals included 1.87 inches at the Lehigh Valley international Airport and 1.13 inches in Slatington.
Heavy Rain, Northampton
- When
- November 8, 3:00 AM EST to 3:00 PM EST
- Where
- Northampton County, Portland to Bingen
- Reported by
- Mesonet
- Coordinates
- 40.920, -75.100
The heavy rain forced the closure of Zucksville Road near Bushkill Drive in Forks Township. The heavy rain also caused poor drainage flooding in Bethlehem. Specific storm totals included 2.24 inches in Forks Township and 2.18 inches in Bethlehem.
Heavy Rain, Delaware
- When
- November 8, 3:00 AM EST to 3:00 PM EST
- Where
- Delaware County, Radnor to Zebleys Corner
- Reported by
- Mesonet
- Coordinates
- 40.050, -75.350
Storm totals from the heavy rain included 2.81 inches at the Philadelphia International Airport and 2.40 inches in Media.
Flood, Montgomery
- When
- November 8, 10:25 AM EST to 11:12 PM EST
- Where
- Montgomery County, East Greenville to Ft Washington
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.420, -75.500
Flooding along the Pennypack Creek inundated one home in Hatboro Borough. In Upper Moreland Township, two roads were closed because of flooding. In Horsham Township, a motorist was rescued from a flooded roadway after he drove around a barricade. Flooding along the Pennypack and Wissahickon Creeks extended downstream into Philadelphia.|The Wissahickon Creek at Fort Washington was above its 9 foot flood stage from 1025 a.m. EST through 642 p.m. EST on the 8th. It crested at 10.45 feet at 130 p.m. EST. The East Branch of the Perkiomen Creek at Schwenksville was above its 7 foot flood stage from 1207 p.m. EST through 1112 p.m. EST on the 8th. It crested at 7.97 feet at 530 p.m. EST. The main stem of the Perkiomen Creek at East Greenville was above its 4 foot flood stage from 1222 p.m. through 531 p.m. EST on the 8th. It crested at 4.49 feet at 330 p.m. EST.|Storm totals included 2.70 inches in Hatboro, 2.58 inches in Wynnewood, 2.50 inches in Palm, 2.34 inches in Willow Grove, 2.26 inches in Pottstown and 2.21 inches in Norristown.
Flood, Philadelphia
- When
- November 8, 12:04 PM EST to 11:05 PM EST
- Where
- Philadelphia County, Philadelphia
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.950, -75.170
The heavy rain caused flooding along both the Wissahickon and Pennypack Creeks. Flooding also occurred farther upstream in Montgomery County. The Pennypack Creek at the Rhawn Street Bridge was above its 7 foot flood stage from 1204 p.m. EST through 858 p.m. EST on the 8th. It crested at 8.5 feet at 245 p.m. EST. The Wissahickon Creek at its mouth was above its 5 foot flood stage from 121 p.m. EST through 1105 p.m. EST on the 8th. It crested at 5.81 feet at 515 p.m. EST. Storm totals included 2.81 inches at the Northeast Philadelphia Airport, 2.68 inches at the Franklin Institute, 2.22 inches at the Philadelphia International Airport and 2.18 inches in Roxborough.
Flood, Chester
- When
- November 8, 12:35 PM EST to 5:01 PM EST
- Where
- Chester County, Downingtown
- Cause
- Heavy Rain
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 7 indirect
- Reported by
- Mesonet
- Coordinates
- 40.020, -75.700
In addition to the poor drainage and creek flooding, the heavy rain contributed to motor vehicle accidents which led to one fatality and seven injuries in separate accidents across the county. A 21-year-old woman died in a two vehicle accident on U.S. Route 202 south of Pennsylvania State Route 401 in East Whiteland Township. She lost control of her vehicle on the wet roadway and slid across the median into the southbound lanes. The 59-year-old driver of the other vehicle was seriously injured. In West Whiteland Township, a 73-year-old male was seriously injured after his vehicle struck an oil truck. In another accident in the township, three people were injured when their vehicle was struck by another vehicle. In East Goshen Township, two people were injured when a vehicle struck a tree.|The East Branch of the Brandywine Creek at Downingtown was above its 7 foot flood stage from 1235 p.m. EST through 501 p.m. EST on the 8th. It crested at 7.72 feet at 245 p.m. EST on the 8th. Storm totals included 2.87 inches in Honey Brook, 2.66 inches in Valley Forge, 2.50 inches in Oxford, 2.19 inches in Downingtown, 2.08 inches in Avondale and 2.03 inches in Modena.
Flood, Bucks
- When
- November 8, 1:38 PM EST to November 9, 2:14 AM EST
- Where
- Bucks County, Quakertown to Langhorne
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.450, -75.330
In Quakertown, both Main and Mill Streets were closed due to flooding. In Doylestown, Almshouse Road was closed due to flooding along the Neshaminy Creek. Farther downstream, the Neshaminy Creek at Langhorne was above its 9 foot flood stage from 138 p.m. EST on the 8th through 214 a.m. EST on the 9th. It crested at 11.37 feet at 10 p.m. EST on the 8th. Storm totals included 3.01 inches in Furlong, 2.96 inches in Neshaminy Falls, 2.70 inches in Perkasie, 2.66 inches in Doylestown, 2.63 inches in New Hope and 2.00 inches in Southampton.
Flood, Berks
- When
- November 8, 3:35 PM EST to 7:33 PM EST
- Where
- Berks County, 1 mi E of Greisemersville
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.350, -75.750
The heavy rain caused a tree to fall in Reading on Hill Road. The downed tree took down power lines and caused about 435 homes and businesses to lose power. While most power was restored within three hours, complete power was not restored until the morning of the 9th. The Manatawny Creek at Spangsville was above its 6 foot flood stage from 335 p.m. EST through 733 p.m. EST on the 8th. It crested at 6.24 feet at 6 p.m. EST. Specific storm totals included 2.15 inches in Morgantown, 2.03 inches in Fleetwood, 2.02 inches in Blue Marsh and 1.87 inches in Reading.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Chester | 2006-11-08 | 21 | Female | Vehicle/Towed Trailer | Indirect |
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Illinois, November 8, 200619 events
- Flooding and Heavy Rain in New Jersey, November 8 to 12, 200616 events
- Flash Flooding and Flooding in New Jersey, November 8 to 9, 200615 events
- Dense Fog in Kentucky, November 8, 20066 events
- Coastal Flood in New Jersey, November 8, 20066 events
- Coastal Flood in New Jersey, November 8, 20064 events
- Flash Flooding and Flood in New York, November 8 to 9, 20063 events
- Flood and Heavy Rain in Delaware, November 8, 20062 events
- Dense Fog in Indiana, November 8, 20062 events
- Coastal Flood in Pennsylvania, November 8, 20062 events
- Coastal Flood in Delaware, November 8, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6442, 6443, 6444, 6445, 6446, 6450, 6452, 6451, 6449, 6447.